MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3.5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-3509
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case ¿ usa.Patient id: (b)(6) + right knee.7/24/2024: additional information received in in-box on 7/24/2024.Indications for the procedure: this is a 56-year-old female who had a right total knee arthroplasty.She did well until about 4.5 years post tka when she started having increasing pain and swelling in the knee.Infection workup was negative.She failed conservative management including anti-inflammatories, physical therapy, gait assistance and activity modification.Preoperative and postoperative diagnoses indicated a failed right total knee arthroplasty secondary to premature polyethylene wear from a recalled polyethylene insert and aseptic loosening of the femoral component.Description of procedure: there was polyethylene synovitis in the superior aspect of the knee.I did debridement of the synovial tissue with the polyethylene debris and sent a sample of this for culture.There were no signs of infection or purulence.I cleared off the scar tissue from around the patellar button.There was flattening and wear of the lateral facet as wells as a gouge out of the medial side.I therefore decided to exchange it.I used a thin saw blade to remove the previous patellar button without any additional bone loss.The polyethylene pegs were removed using a 2.5 mm drill bit and a small curette.I then flexed the knee up and removed the previous tibial insert using a 1/2-inch osteotome.On gross inspection, there were no obvious signs of wear.I used the disimpactor and was able to disimpact the femoral component came off cleanly from the bone cement.I then used a 1/4-inch osteotome to remove the cement from the distal femur without sacrificing any additional bone.I sent a sample of this bone for culture.I then moved onto the tibia.I used an offset osteotome and a ¼-inch and ½-inch osteotome to break up the cement mantle.I was then able to disimpact the tibial component from the proximal tibia using a curved osteotome and pituitary rongeur.I scraped the canal and sent a sample of the bone for culture.The patient was revised to a competitor¿s devices.The patient was awoken from anesthesia and transferred to the recovery room in stable condition.No further issues or complications were reported.No additional information is available.Original description summary: as reported, approximately 4.5 years post initial right tsa, the 56 y/o female patient complained of pain.Patient had a revision due to loose femur and recalled poly.There was no breakage of the device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Image and x-ray received.The devices are not available for evaluation due to hospital will not release recall implants.Concomitant products: truliant tib fit tray cem sz 3.5f / 3.5t (cat# 02-022-45-3535 / serial# (b)(6)), advanced patella 32mm 3 peg implant (cat# 200-07-32 / serial# (b)(6)), truliant tib imp ps insert sz 3.5 9mm (cat# 02-022-35-3509 / serial# (b)(6)).**serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.6077930 02-020-11-0335 - truliant ps cem fem ps cem right sz 3.5.Udi: (b)(4).510k: k170240.**serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.
 
Additional Manufacturer Narrative
The product associated with the reported event is within the scope of recall z-0023-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 3.5 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key20547770
Report Number1038671-2024-04138
Device Sequence Number12759604
Product Code JWH
UDI-Device Identifier10885862304346
UDI-Public10885862304346
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-022-35-3509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexFemale